Jump to content

Bad taste in my mouth ugh


Recommended Posts

In January, I went on Wellbutrin, which was something I had been on before, about 5 or 6 years ago with no issue. EVERYTHING tasted like metal. I had my doctor switch me to Pristiq (the generic version), which I used about 4 years ago with no issues. It fixed my problem with my brain, but my taste and smell is all messed up. Chocolate and coffee smell like poop. Fried things smell horrible. Every restaurant I go into should smell great according to the people I am with but to me smells awful. 

I can't eat a lot of things. Chocolate, coffee, bananas, strawberries, pineapple, anything fried, cucumbers, popcorn, any kind of nut like peanuts and almonds, chicken cooked any way, beef cooked any way, the list goes on and on. It's a weird salty, dirt like taste. Sweet things smell really chemically. 

I can eat ethiopian and indian food ok, I think because the flavors are so strong that it masked the weird taste. I can eat anything with lemon, white fish, most veggies, grapes and cherries are ok. Orange juice is ok. Pasta is fine. Cheese is fine. The only candy I have found that tastes ok is strawberry nerds and lemon cherry nerds. I never ate nerds before all this crap happened. 

I got really sick of not being able to eat anything I like. My doc switched me to Brintellix. It was awful. It turned me into a ragey mess who would lose my crap at the slightest thing. Everyone from my gf to my coworkers noticed. I decided to go back on Pristiq because even though I can't eat anything good, at least I am not a ragey asshole. 

My regular doctor and my therapist want me to go to a psychiatrist. I really can't mentally afford to do the med dance of trying this drug and that drug. It was really affecting my life. But not being able to eat my favorite things? This sucks. 

Has anyone had their taste issues resolved? I find it odd that so many people experience this weird side affect for different drugs, but it's not listed on the side effects. 

So over this. I am basically a vegetarian now.

Link to comment
Share on other sites

8 hours ago, smittyatl said:

 My regular doctor and my therapist want me to go to a psychiatrist. I really can't mentally afford to do the med dance of trying this drug and that drug. It was really affecting my life. But not being able to eat my favorite things? This sucks. 

I agree with your regular doc and therapist......I would strongly suggest going to a psychiatrist (pdoc).....

A pdoc is going to know much more about psych meds, and could possibly help you find medication that would allow you to enjoy your favorite foods again.

As far as the "med-go-round", many of us here have struggled with finding the right combination of meds that works well....It's frustrating, yes, but it's worth it when you eventually hit on the right combo.

Edited by CrazyRedhead
Link to comment
Share on other sites

 Share

×
×
  • Create New...